Arcs and curves over a finite field

Hirschfeld, J W P and Korchmáros, G (1999) Arcs and curves over a finite field. Finite Fields and Their Applications, 5 (4). pp. 393-408. ISSN 1071-5797

Full text not available from this repository.


In [11], a new bound for the number of points on an algebraic curve over a finite field of odd order was obtained, and applied to improve previous bounds on the size of a complete arc not contained in a conic. Here, a similar approach is used to show that a complete arc in a plane of even order q has size q+2 or View the MathML source or less than View the MathML source. To obtain this result, first a new characterization of a Hermitian curve for any square q is given; more precisely, it is shown that a curve of sufficiently low degree has a certain upper bound for the number of its rational points with equality occurring in this bound only when the curve is Hermitian. Finally, another application is given concerning the degree of the curve on which a unital can lie.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: James Hirschfeld
Date Deposited: 06 Feb 2012 18:36
Last Modified: 17 Sep 2012 08:27
📧 Request an update